International Journal of Theoretical Physics

, Volume 2, Issue 3, pp 231–242 | Cite as

Vacuum metrics without symmetry

  • Ivor Robinson
  • Joanna R. Robinson


Vacuum metrics admitting null, geodetic, expanding, shear-free congruences are investigated. A new solution is derived which contains three holomorphic functions of a complex variable. It includes, as special cases, a number of well-known solutions such as those of Kerr and Taub-NUT. In general, however, it admits no Killing vectors.


Field Theory Elementary Particle Quantum Field Theory Holomorphic Function Complex Variable 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Carter, B. (1967). Preprint, Cambridge.Google Scholar
  2. Demianski, M. and Newman, E. T. (1966).Bulletin de l'Académie Polonaise des Sciences. Série des sciences mathematiques, astronomiques et physiques,14, 653.Google Scholar
  3. Goldberg, J. N. and Sachs, R. K. (1962).Acta physica Polonica,22, 13.Google Scholar
  4. Kerr, R. P. (1963).Physical Review Letters,11, 237.Google Scholar
  5. Kerr, R. P. and Schild, A. (1964).Atti Del Convegno Sulla Relativita Generale: Problemi Dell' Energia E Onde Gravitazionali, p. 173. Firenze.Google Scholar
  6. Newman, E. T., Tamburino, L. and Unti, T. (1963).Journal of Mathematics and Physics,4, 915.Google Scholar
  7. Robinson, I. and Trautman, A. (1962).Proceedings of the Royal Society,A265, 463.Google Scholar
  8. Robinson, I., Robinson, J. R. and Zund, J. D. (1969).Journal of Mathematical Mechanics,18, 881.Google Scholar
  9. Sachs, R. K. (1962).Proceedings of the Royal Society,A270, 103.Google Scholar
  10. Sachs, R. K. (1963).Relativity, Groups and Topology, p. 523. Gordon and Breach, New York.Google Scholar
  11. Taub, A. H. (1951).Annals. of Mathematics,53, 472.Google Scholar

Copyright information

© Plenum Publishing Company Limited 1969

Authors and Affiliations

  • Ivor Robinson
    • 1
  • Joanna R. Robinson
    • 1
  1. 1.Southwest Center for Advanced StudiesDallas

Personalised recommendations